Open Access
Translator Disclaimer
June, 1991 Large Sample Theory of Estimation in Biased Sampling Regression Models. I
Peter J. Bickel, J. Ritov
Ann. Statist. 19(2): 797-816 (June, 1991). DOI: 10.1214/aos/1176348121

Abstract

Biased sampling regression models were introduced by Jewell, generalizing the truncated regression model studied by Bhattacharya, Chernoff and Yang. If the independent variable takes on only a finite number of values (as does the stratum variable), we show: 1. That if the slope of the underlying regression model is assumed known, then the nonparametric maximum likelihood estimates of the distribution of the independent and dependent variables (a) can be calculated from ordinary $M$ estimates; (b) are asymptotically efficient. 2. How to construct $M$ estimates of the slope which are always $\sqrt n$ consistent, asymptotically Gaussian and are efficient locally, for example, if the error distribution is Gaussian. We support our asymptotics with a small simulation.

Citation

Download Citation

Peter J. Bickel. J. Ritov. "Large Sample Theory of Estimation in Biased Sampling Regression Models. I." Ann. Statist. 19 (2) 797 - 816, June, 1991. https://doi.org/10.1214/aos/1176348121

Information

Published: June, 1991
First available in Project Euclid: 12 April 2007

zbMATH: 0742.62036
MathSciNet: MR1105845
Digital Object Identifier: 10.1214/aos/1176348121

Subjects:
Primary: 62G05
Secondary: 62G20

Rights: Copyright © 1991 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.19 • No. 2 • June, 1991
Back to Top